Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 421, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 21, 1996, 2:47 AM CDT for McCurtain County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 1996, 2:47 AM CDT (07:47 UTC)
- Expired
- Oct 21, 1996, 3:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County McCurtain County, OK
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1292 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 210747 SVRSHV OKC089-210830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 247 AM CDT MON OCT 21 1996 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 330 AM CDT FOR THE FOLLOWING AREA... IN SOUTHEAST OKLAHOMA ...MCCURTAIN COUNTY AT 244 AM...DOPPLER RADAR IN SHREVEPORT INDICATED A SHORT BAND OF SEVERE THUNDERSTORMS EXTENDING FROM 12 MILES NORTH OF BROKEN BOW TO THE RED RIVER SOUTHWEST OF IDABEL. QUARTER SIZE HAIL WAS REPORTED WITH THIS STORM 8 MILES WEST OF BROKEN BOW AT 230 AM. THE STORM WAS MOVING EAST NEAR 30 MPH AND WILL HIT BROKEN BOW AND IDABEL IN THE NEXT 15 TO 30 MINULTES. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. 5 &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 20, 9:09 PM CDT, 5 hours 38 minutes earlier.
Area forecast discussion, Oct 20, 9:09 PM CDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 900 PM CDT SUN OCT 20 1996 88D INDICATING TSRA JUST NW OF THE CWA BUT THEY ARE NOT MAKING MUCH EWD PROGRESS. LATEST RUC INDICATES STG INSTBY FM SRN TX INTO SRN OK AND SHOWS IT REMAINING OUT THERE. SO...CURRENT FCST LOOKS OK. 5
In the hours before
Local storm report, Oct 21, 2:40 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
240 AM CDT MON OCT 21 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
4
0230 AM 8 W BROKEN BOW OK 1 INCH HAIL
10/21/96 MCCURTAINThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 10:23 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 37 min |
| Oct 21, 1:44 AM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 61 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.